Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Atlanta, GA

August 2, 2020Wilcox County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 2, 2020, 2:50 PM EDT for Wilcox County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2020, 2:50 PM EDT (18:50 UTC)
Expired
Aug 2, 2020, 3:15 PM EDT
In force
25 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Wilcox County, GA

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2020-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 208 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2020-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
208 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
1244 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

409 
WWUS82 KFFC 021850
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
250 PM EDT Sun Aug 2 2020
 
GAZ108-109-021915-
Wilcox GA-Dodge GA-
250 PM EDT Sun Aug 2 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILCOX AND SOUTHERN
DODGE COUNTIES UNTIL 315 PM EDT...

At 249 PM EDT...a strong thunderstorm was over Browning, or near
Abbeville...moving northwest at 5 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Abbeville, Rhine, Browning and Antioch Church. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3185 8334 3196 8340 3202 8319 3192 8317
      3190 8321 3189 8320 3189 8321
TIME...MOT...LOC 1849Z 156DEG 6KT 3191 8328 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 10:45 AM EDT, 4 hours 5 minutes earlier.

Area forecast discussion, Aug 2, 10:45 AM EDT, 4 hours 5 minutes before
Area Forecast Discussion...Updated
National Weather Service Peachtree City GA
1045 AM EDT Sun Aug 2 2020

.Update...

No changes to the forecast.

41

.PREV DISCUSSION... /Issued 426 AM EDT Sun Aug 2 2020/

SHORT TERM /Today through Monday/...

Mid-latitude trough will deepen over the eastern U.S. today as
Isaias moves north along the Florida coastline. Moist southwesterly
flow, combined with a weak front drifting southward today, will
increase convection coverage for this afternoon and evening. Expect
better coverage over northeast Georgia as orographic lift and
daytime heating promotes development.

Isaias is expected to pass by the Georgia coastline as a Tropical
Storm on Monday, with the aforementioned upper trough and associated
front steering the storm up the east coast into Tuesday. Mild local
impacts are expected from the storm, mainly in the form of
increasing pops. Enhanced tropical moisture associated with the
storm will remain east of the area, but have continued chance to
likely pops for the eastern two-thirds of the state for Monday.
Isaias exits the area overnight Monday, with drier air filtering in
behind it.

Temperatures today will likely be the warmest for the week, with
highs nearing 100 degrees over middle Georgia. Heat index values of
100 to 102 are still sub Heat Advisory criteria, but still worth
noting. Increased cloud cover and precip activity on Monday will
keep temperatures notably cooler over eastern Georgia, with highs
only in the upper 80s to near 90. West central Georgia, however,
being the farthest from the storm's influence, can expect to warm
back into the mid-90s.

31

LONG TERM /Monday Night through Saturday/...

As the extended period begins on Monday night, Isaias is forecast to
be positioned near the southeast Georgia/South Carolina coast,
and at its closest point to our forecast area. As a broad upper
level trough slowly builds over the eastern CONUS, Isaias is
anticipated to curve along the Atlantic coastline and rapidly move
northeastward from Monday night into Tuesday. Direct impacts
associated with Isaias will be minimal, with the exception of an
increase in PoPs closer to the storm. High-end chance PoPs across
northeast Georgia with progressively diminishing PoPs south and
west are forecast, and will diminish during the overnight hours
and into Tuesday as the storm moves northeastward. The deepest
moisture associated with the storm is furthermore still expected
to remain to the east of Georgia, so additional rainfall amounts
of less than a half inch are anticipated. Isaias will be over the
Mid-Atlantic coast and far away from our forecast area by the end
of the day Tuesday.

The upper trough will remain centered over the Mississippi Valley
through the remainder of the period. At the surface a cold front
will enter northwest Georgia on Tuesday and slowly push south and
east before becoming stationary near the southern border of our
forecast area by Thursday morning. A slightly cooler and drier
airmass is expected to filter into the area behind the cold front as
it pushes into south-central Georgia. North Georgia will thus
experience marginally cooler temperatures (back to near
climatological normals), primarily during the morning, and slightly
lower dewpoint values through the remainder of the week. Scattered
diurnally driven convection is expected to continue each afternoon
and evening through the remainder of the week, with the highest
chances focused across eastern Georgia, which will be underneath the
the eastern periphery of the trough and southwesterly flow aloft.

King

&&

.AVIATION...
12Z Update...
VFR conditions expected through the period. West winds will
prevail today, generally 8kt or less, then shift to the east
tonight or early Monday. Have included TEMPO -TSRA for Atlanta-
area TAF sites and KAHN for 19-22Z, but could see some shower
development as early as 17z.

//ATL Confidence...12Z Update...
High confidence on all elements.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          94  72  89  69 /  30  30  60  50
Atlanta         91  73  89  70 /  20  30  50  30
Blairsville     83  65  81  62 /  40  60  70  50
Cartersville    90  71  89  67 /  30  30  60  30
Columbus        96  74  95  71 /  20  20  20  20
Gainesville     89  71  86  68 /  30  40  60  40
Macon           97  73  93  70 /  20  20  50  30
Rome            91  70  90  67 /  20  30  40  20
Peachtree City  92  71  90  68 /  20  30  40  30
Vidalia         98  75  88  72 /  10  50  80  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....King
AVIATION...41
Hazardous weather outlook, Aug 2, 10:00 AM EDT, 4 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1000 AM EDT Sun Aug 2 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1000 AM EDT Sun Aug 2 2020

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This afternoon and Tonight...

Isolated to scattered thunderstorms are expected over north and
central Georgia this afternoon into tonight. A few storms may
be strong to possibly severe and produce strong to damaging winds,
frequent lightning, and locally heavy rain.

Heat indices of 97 to 103 can be expected over central and portions
of north Georgia this afternoon.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Scattered thunderstorms are possible across north and central Georgia
Monday through Saturday. A few storms may be strong to possibly severe
with strong to damaging winds, frequent lightning, hail, and locally
heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 2, 2:50 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
250 PM EDT Sun Aug 2 2020

GAZ108-109-021915-
Wilcox GA-Dodge GA-
250 PM EDT Sun Aug 2 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILCOX AND SOUTHERN
DODGE COUNTIES UNTIL 315 PM EDT...

At 249 PM EDT...a strong thunderstorm was over Browning, or near
Abbeville...moving northwest at 5 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Abbeville, Rhine, Browning and Antioch Church.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3185 8334 3196 8340 3202 8319 3192 8317
      3190 8321 3189 8320 3189 8321
TIME...MOT...LOC 1849Z 156DEG 6KT 3191 8328

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 3:31 PM EDTSpecial Weather StatementFFCLaurens29 min
Aug 2, 4:17 PM EDTSpecial Weather StatementFFCBleckley28 min
Aug 2, 4:24 PM EDTSevere Thunderstorm WarningFFCBleckley32 min
Aug 2, 4:50 PM EDTSpecial Weather StatementFFCWashington25 min
Aug 2, 5:24 PM EDTSpecial Weather StatementFFCMadison21 min
Aug 2, 6:19 PM EDTSevere Thunderstorm WarningFFCJackson41 min
Aug 2, 7:04 PM EDTSpecial Weather StatementFFCJackson26 min

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.